The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Lighting


#41

Ok I’ll stay on it and see if I can go higher than 2 mgs! Sometimes I feel like I’m making an improvement but the pressure in the back of my head is quite high which makes me more spacy/rocky! Just thought by now I would of seen more improvement! I can deal with this in episodes but it’s been 24/7 for 6 mths! I keep forgetting to take the supplements everyday too so should get in to a better routine! The ent said your ears aren’t actually blocked they just feel blocked because their irritated! Well they’re irritating me :joy: yeah I speak to Amy I don’t think she has seen much change on pitz.


#42

What dose do they say to aim to reach for Pizotifen? I’ve no idea. The rear head pressure is in the cerebellum which is the area of the brain in charge of balance so, as you so rightly say you are more rocky. Ie dizzy, off balance. I suspect the light is doing alot of that currently, just like me, i always found episodic seemed easier but I wouldn’t want to go back to weeks on end in bed now if I could avoid it. Better be upright, dressed and relatively mobile even if a bit weird feeling. 24/7 for 6 months is a long time. Unfortunately still way off the record I’m sure. It can last years but meds will control it. Forgetting the supplements. Well I’m not taking any but I do put a photo of a loaf of bread on the worktop to remind me to take it out the freezer, same with milk, etc, etc. It works. Try it. They might make all the difference. Helen


#43

Yeah I feel like I’m relatively in this not that long compared to others! Just hope I find a med soon that tame’s the beast! How come some get sinus pressure? Mine is always at the back head and neck! Good idea :bulb: I will leave the supp out so I don’t forget to take them!


#44

Because MAV probably has many causes, and isn’t always the same …


#45

Good point! Did you try pizotifen? I’m on 2mg think you can go upto 4.5?


#46

No only ever tried prop and ami :slight_smile:


#47

And that combo worked well for you I’m guessing?


#48

No propanolol was a disaster for me, Ami was the ticket. :slight_smile:


#49

Do you think coming off sert and going straight on ami will mess me up even more?


#50

If you aren’t getting any joy might be worth switching. Not qualified to comment on interactions or efficacy. Other members might be on a similar combo.

In any case if you aren’t having success then no harm in titrating off and trying something else. It’s surely much more tricky to judge when on two meds though. Be sure to come off Setraline slowly as withdrawel from SSRI’s is known to be tricky.


#51

Any change in meds with MAV will cause a few problems short-term I’m sure but you hvn’t much choice I guess. There are prescribed ways to change between anti-depressants. I know @manatee put up some information quite recently about it. Quick check I havent found it but I suspect if we ask nicely she may oblige. Really your doctor should be able to explain although from personal experience dealing with my Mother’s meds I’d rather rely on myself. Helen


#52

Ok thanks for the advice I’ll see what she says! Not sure whether to come off pitz and try gaba first then if that does nothing change the sert!


#53

Thanks Helen! I will try anything to get this spaced out brick head feeling to go! When I lean forward the back of my head feels so bruised at the back! So strange! Lorissa said she felt as thou her head was wrapped in felt and I can truly relate! I feel like my head is detached from my body! I have my sons christening today so I have to put on a brave face!


#54

How did you end up on two meds if they both do nothing?


#55

Sertraline was for the anxiety and depression of this and pitz for migrane which I have been on for 9 weeks


#56

Is the Setraline helping with the anxiety and depression? I found once you get on the right vestibular medication, no need for SSRI as depression and anxiety falls away. But of course Amitriptyline also has anti-anxiety effects so difficult to isolate. Add to that that SSRI’s can also help with dizziness …


#57

Yes it is however my symptoms are the same so still fed up! I have never had depression before until this all started! I was a very happy person, i would be the happiest person in the world if my head and vision felt clear like it used to!


#58

Me too Natalie. It’s a bummer but keep trying to improve your protocol until you start to see improvements.

I was lucky. I saw improvements within 4 days. But given I was in the depths of Hades at the time improvement on that low bar was not difficult!!


#59

Thanks James! I try to be positive everyday but so hard as you are aware that this ilness is so relentless! When I came off citalopram which was making me more spaced out I had a week off all meds and one of the days I had was so exciting as I felt so much better like I was in the real world again but then it was like as time went on my brain crashed again that’s when I went on sert!


#60

It feels as though I have had loads of helium but at the same time someone has put my brain in a pressure cooker